MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U415054RX
Medical Device Problem Codes Retraction Problem (1536); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was not provided, a review of the device history record could not be performed.The return of the sample is pending.However, photos were provided for review.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured.It was further reported that the device allegedly had a retraction problem.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history record is currently being performed.The device has been returned to the manufacturer for evaluation.However, photos were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 02/2023), g3.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly ruptured.It was further reported that the device allegedly had a retraction problem and detachment issue.Reportedly, the patient had occlusive dissection due to balloon rupture.The patient status was unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse rx pta dilatation catheter has returned for evaluation.On the visual evaluation the catheter returned with multiple kinks throughout the device.Partially detached balloon was not returned for evaluation and compound rupture was noted to the device which returned at the proximal end of the catheter, inner gw lumen exposed with no marker bands present.Microscopic observation also confirms the allegation.No other anomalies noted.No functional evaluation performed due to the condition of the device.Four photos was reviewed.The first photo shows the outside packaging label of the device.The second photo shows the detached and separated balloon portion from the catheter.The third and fourth photos show the compound ruptured, and fully detached balloon.Therefore, based on the photo review, the reported balloon rupture and detachment of device can be confirmed.Therefore, the investigation was confirmed for the reported balloon rupture as balloon is noted to have been ruptured circumferentially form the catheter in the photos submitted.The investigation is also confirmed for the detachment of device as the balloon ruptured circumferentially and detached from the catheter.However, the investigation is inconclusive for the reported retraction issue as this could not be evaluated for due to the condition of the device.A definitive root cause for the balloon rupture, retraction issue and detachment of device could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Expiry date: 02/2023.Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRAVERSE RX PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11384714
Report Number2020394-2021-00355
Device Sequence Number19865053
Product Code LIT
UDI-Device Identifier00801741057793
UDI-Public(01)00801741057793
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU415054RX
Device Catalogue NumberU415054RX
Device Lot NumberCMEQ0409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer03/09/2021
05/24/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date04/05/2021
05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other;